depression : Hi... i had my thyroid removed last... - Thyroid UK

Thyroid UK

117,553 members136,490 posts

depression

EugeneJC profile image
EugeneJC

Hi... i had my thyroid removed last may 2017, been taking 100mcg levo. i was prescribed to take 175 but i feel sick about it so i reduced it. im currently working and staying onboard a ship for 6 months already,

my story is, when i came onboard the ship for work, my airplane luggage (with my meds) got delayed, it took 3 months before i received it. and was able to take levo again. my exp. while not having meds for 3 months was very bad. i wasn't able to sleep, i had bad dreams when ever i was able to sleep, i was often tired and grumpy, i had all sorts of drama going on between me and God about having such situation. anyways NOW i feel or often think that there is no more left to be or to have. maybe im just getting tired and lazy, i was thinking maybe its caused by my levo intake. i havent seen a doctor since december 2017. ill go home soon my contract will end july. yup ill see a doctor.

im just worried about how i feel.

its like im ready to let go, like i gave up life already????

i feel so un inspired to do the stuff that i used to do.

is this depression?

im also worried that maybe my papillary carcinoma has returned into some other form in my other organs.

4 Replies

I'm sorry you're feeling so unwell but you really shouldn't go without levothyroxine after having papillary thyroid cancer. It will take some time to get back on track. You need to get up to date blood tests urgently. Do you not have a ship's doctor or can you not visit a doctor at the next port? As soon as you get home you must see a doctor.

What you are feeling is depression. Your brain needs thyroid hormones, especially T3 to feel mentally and physically well.

Get to a doctor ASAP and have your blood tested for T3 and T4 levels. Also check your vitamin levels (B12, Folate, Vit D, Ferritin) as nutrient deficiencies are important for mental health.

Antidepressants won't work for this kind of depression because what you urgently need is thyroid hormones. Your depression is caused directly by your lack of thyroid hormone. People who are seriously hypothyroid and not medicated eventually go into a 'myxodema coma' and die. That's how important it is to take your medication. I'm not trying to scare you, just to help focus your brain, which is bound to be not functioning well at the moment.

I had my thyroid removed 3 years ago, and I'm currently on 100mg. you need to have blood tests every 3-6 month in order to check your thyroid hormones and

define the dose of your medicine. it's very important to take the dose of the medicine you actually need. also you need to check your vit D level and Ferritin which is also important for your mental health. never miss your medicine, it is very important for your physical and mental well being. in your case it is normal that you feel depressed, and you will improve once you take the correct dose of your medicine daily.

You may also like...